Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 12, NWS Springfield, MO

March 4, 20115 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Mar 4, 2011, 7:52 PM CST for 5 counties in Missouri. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 4, 2011, 7:52 PM CST (01:52 UTC)
Expired
Mar 4, 2011, 8:45 PM CST
In force
53 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Douglas County, MO, Ozark County, MO, Taney County, MO, Texas County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 73 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 6:50 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 284 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
284 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

038 
WUUS53 KSGF 050152
SVRSGF
MOC067-153-213-215-229-050245-
/O.NEW.KSGF.SV.W.0012.110305T0152Z-110305T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
752 PM CST FRI MAR 4 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
  NORTHEASTERN TANEY COUNTY IN SOUTHWEST MISSOURI...
  NORTHERN OZARK COUNTY IN SOUTHWEST MISSOURI...
  SOUTHERN WRIGHT COUNTY IN SOUTHWEST MISSOURI...
  SOUTHWESTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 845 PM CST.

* AT 750 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF
  DOGWOOD TO 4 MILES NORTHWEST OF RUETER...MOVING EAST AT 50 MPH.
  THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.

* LOCATIONS IMPACTED INCLUDE AVA...BRADLEYVILLE...BRIXEY...
  BROWNBRANCH...BRUSHYKNOB...DOGWOOD...DORA...DRURY...GENTRYVILLE...
  GOODHOPE...LONG RUN...MOUNTAIN GROVE...NOBLE...NORWOOD...
  ROCKBRIDGE...ROME...RUETER...SQUIRES...SYCAMORE...THORNFIELD...
  VANZANT...WASOLA...WILLHOIT AND ZANONI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME ROTATION WITH THESE STORMS. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. SEEK SHELTER
INDOORS AND AWAY FROM WINDOWS AS THESE STORMS APPROACH. A TORNADO MAY
DEVELOP WITH LITTLE ADVANCED WARNING.

&&

LAT...LON 3660 9299 3681 9294 3681 9292 3683 9291
      3693 9291 3704 9288 3717 9212 3665 9214
TIME...MOT...LOC 0153Z 259DEG 45KT 3700 9276 3665 9290
WIND...HAIL 60MPH 1.00IN

$$

KARDELL
3 follow-up statements
553 
WWUS53 KSGF 050215
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
815 PM CST FRI MAR 4 2011

MOC067-153-213-215-229-050245-
/O.CON.KSGF.SV.W.0012.000000T0000Z-110305T0245Z/
WRIGHT MO-TEXAS MO-DOUGLAS MO-TANEY MO-OZARK MO-
815 PM CST FRI MAR 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CST
FOR NORTHERN OZARK...NORTHEASTERN TANEY...DOUGLAS...SOUTHWESTERN
TEXAS AND SOUTHERN WRIGHT COUNTIES...

AT 810 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
NORTHWEST OF BRUSHYKNOB TO THORNFIELD...MOVING EAST AT 45 MPH. THESE
STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE AVA...MOUNTAIN GROVE AND NORWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME ROTATION WITH THESE STORMS. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. SEEK SHELTER
INDOORS AND AWAY FROM WINDOWS AS THESE STORMS APPROACH. A TORNADO MAY
DEVELOP WITH LITTLE ADVANCED WARNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST
SATURDAY MORNING FOR SOUTHERN MISSOURI.

&&

LAT...LON 3678 9280 3707 9273 3717 9212 3665 9214
      3660 9294
TIME...MOT...LOC 0215Z 257DEG 41KT 3703 9246 3669 9261
WIND...HAIL 60MPH 1.00IN

$$

BOXELL/KARDELL
143 
WWUS53 KSGF 050228
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
828 PM CST FRI MAR 4 2011

MOC213-050238-
/O.CAN.KSGF.SV.W.0012.000000T0000Z-110305T0245Z/
TANEY MO-
828 PM CST FRI MAR 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TANEY COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST
SATURDAY MORNING FOR SOUTHERN MISSOURI.

&&

LAT...LON 3685 9267 3709 9260 3717 9212 3665 9214
      3662 9277
TIME...MOT...LOC 0228Z 257DEG 41KT 3710 9235 3676 9248

$$

MOC067-153-215-229-050245-
/O.CON.KSGF.SV.W.0012.000000T0000Z-110305T0245Z/
WRIGHT MO-TEXAS MO-DOUGLAS MO-OZARK MO-
828 PM CST FRI MAR 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CST
FOR NORTHERN OZARK...EASTERN DOUGLAS...SOUTHWESTERN TEXAS AND
SOUTHEASTERN WRIGHT COUNTIES...

AT 823 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM NORWOOD TO
NOBLE...MOVING EAST AT 45 MPH. THESE STORMS ARE CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE BRIXEY...BRUSHYKNOB...DORA...DRURY...
GENTRYVILLE...LONG RUN...MOUNTAIN GROVE...NOBLE...NORWOOD...
ROCKBRIDGE...SQUIRES...SYCAMORE...THORNFIELD...VANZANT...WASOLA...
WILLHOIT AND ZANONI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME ROTATION WITH THESE STORMS. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. SEEK SHELTER
INDOORS AND AWAY FROM WINDOWS AS THESE STORMS APPROACH. A TORNADO MAY
DEVELOP WITH LITTLE ADVANCED WARNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST
SATURDAY MORNING FOR SOUTHERN MISSOURI.

&&

LAT...LON 3685 9267 3709 9260 3717 9212 3665 9214
      3662 9277
TIME...MOT...LOC 0228Z 257DEG 41KT 3710 9235 3676 9248
WIND...HAIL 60MPH 1.00IN

$$

KARDELL
943 
WWUS53 KSGF 050241
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
841 PM CST FRI MAR 4 2011

MOC067-153-215-229-050251-
/O.EXP.KSGF.SV.W.0012.000000T0000Z-110305T0245Z/
WRIGHT MO-TEXAS MO-DOUGLAS MO-OZARK MO-
841 PM CST FRI MAR 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OZARK...EASTERN
DOUGLAS...SOUTHWESTERN TEXAS AND SOUTHEASTERN WRIGHT COUNTIES WILL
EXPIRE AT 845 PM CST...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST
SATURDAY MORNING FOR SOUTHERN MISSOURI.

LAT...LON 3685 9267 3709 9260 3717 9212 3665 9214
      3662 9277
TIME...MOT...LOC 0241Z 257DEG 41KT 3713 9217 3679 9230

$$

KARDELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 7:04 PM CST, 48 minutes earlier.

Area forecast discussion, Mar 4, 7:04 PM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
704 PM CST FRI MAR 4 2011

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

CONVECTION CONTINUES TO PERCOLATE EARLY THIS EVENING ALONG THE FRONTAL
BOUNDARY. DESPITE REFLECTIVITY PATTERNS THAT HAVE TAKEN ON A
BOWING-TYPE STRUCTURE...VERY POOR THETA-E DIFFERENTIALS PER SGF
00Z RAOB IS LIMITING THE SEVERE WIND THREAT...THOUGH THREAT
CERTAINLY NOT ZERO. AS MENTIONED IN EARLIER UPDATES...HAIL REMAINS THE
PRIMARY THREAT...WITH SUFFICIENT SHEAR AVAILABLE FOR UPDRAFT
ORGANIZATION. LINEAR STRUCTURES WILL CONTINUE TO BE FAVORED...WITH
ANY SEVERE THREAT LIKELY TO BE WITH CONVECTION OUT AHEAD OF THE
FRONT.

WITH ALL THAT IN MIND...AND WITH CONSULTATION WITH SPC...HAVE
REPLACED WW 36 WITH A NEW WATCH UNTIL 08Z. WITH ORIGINAL 01Z
EXPIRATION OF WW 36...WILL HAVE WESTERN 2 OR SO TIERS OF
COUNTIES...INCLUDING GREENE...EXPIRE.

BOXELL

&&

.DISCUSSION...
/ISSUED 230 PM CST FRI MAR 4 2011/

A COLD FRONT STRETCHING FROM NORTHEAST MISSOURI INTO NORTHEAST
OKLAHOMA WAS ADVANCING SLOWLY EAST INTO SOUTHWEST MISSOURI THIS
AFTERNOON. CONVECTION HAS BEEN FOCUSED NORTH OF THE FRONT ACROSS
WEST CENTRAL MISSOURI THROUGH EARLY AFTERNOON. STORMS WERE BEGINNING TO
FIRE JUST AHEAD OF THE FRONT ACROSS CENTRAL MISSOURI. THE AIRMASS
AHEAD OF THE FRONT HAD BECOME INCREASINGLY UNSTABLE WITH MIXED
LAYER CAPES OF 500-1000 J/KG. DEEP LAYERED SHEAR WAS ON THE ORDER
OF 40 KTS AND SUPPORTIVE OF ORGANIZED CONVECTION.

EXPECT SHOWERS AND THUNDERSTORMS TO GRADUALLY INCREASE IN COVERAGE
THROUGH THE EARLY EVENING HOURS AS THE FRONT PUSHES SLOWLY EAST. A
MORE SUBSTANTIAL INCREASE IN STORMS MAY WAIT UNTIL EARLY THIS
EVENING AS A MINOR SHORTWAVE SWINGS OUT OF THE SOUTHERN PLAINS.

AS FOR CONVECTIVE RISKS...BULK SHEAR VECTORS ARE EXPECTED TO BE
ORIENTED NEARLY PARALLEL TO THE FRONTAL BOUNDARY THROUGH THE
AFTERNOON/EVENING...SUGGESTING THAT ANY DISCRETE CONVECTIVE
DEVELOPMENT WILL BE EXTREMELY SHORT-LIVED BEFORE BECOMING LINEAR
IN NATURE. EXPECT THAT HAIL WILL BE OUR PRIMARY CONCERN...WITH
LOW FREEZING HEIGHTS (UNDER 10KFT) AND THE STRONGEST LAPSE RATES
CO-LOCATED WITH THE HAIL GROWTH LAYER. AS FAR AS WIND
POTENTIAL...MORNING SOUNDING AND SHORT TERM MODEL GUIDANCE
INDICATES THAT LOW LEVEL THETA-E DIFFERENTIALS WILL REMAIN RATHER
UNFAVORABLE FOR AN ORGANIZED WIND THREAT. COULDN'T RULE OUT
ISOLATED HIGH WIND GUSTS WITH THE MOST ORGANIZED STORMS THOUGH.
MEDIOCRE LOW LEVEL HELICITIES AND EXPECTED LINEAR TENDENCY TO
CONVECTION IS SUGGESTIVE OF A NON-ZERO...BUT QUITE LOW...TORNADO
THREAT.

FINAL POINT OF DISCUSSION REGARDS FLASH FLOOD POTENTIAL. THINK
THAT ANY POTENTIAL FOR FLOODING WILL BE VERY CLOSELY TIED TO
CONVECTIVE TRAINING...WHICH IS OBVIOUSLY RATHER HARD TO PEG IN
ADVANCE. MODELS SUGGEST THE HEAVIEST RAINFALL WILL OCCUR ACROSS
THE EASTERN OZARKS WITH IN EXCESS OF AN INCH POSSIBLE. WHILE
LOCALIZED FLOODING OF PRIMARILY LOW WATER CROSSINGS IS
POSSIBLE...A FLOOD WATCH IS NOT ANTICIPATED AT THIS TIME.

OTHERWISE THE LONGWAVE TROUGH WILL MAKES ITS WAY EAST AND INTO
THE CENTRAL U.S. BY SATURDAY MORNING. SHOWERS AND STORMS WILL
TAPER OFF FROM THE WEST OVERNIGHT. MUCH COOLER AIR WILL ARRIVE
LATE TONIGHT AND SATURDAY. CANNOT RULE OUT A BRIEF PERIOD OF
FLURRIES EARLY SATURDAY MORNING BUT NO SUBSTANTIAL WINTER
PRECIPITATION IS EXPECTED.

THE PROGRESSIVE PATTERN WILL CONTINUE WITH THE NEXT TROUGH DIGGING
INTO THE CENTRAL U.S. LATER TUESDAY AND WEDNESDAY. THIS LOOKS TO
BE A DYNAMIC SYSTEM WITH MOISTURE RETURN AND SUBSEQUENT INSTABILITY
THE PRIMARY QUESTIONS.

FOSTER/BOXELL

&&

.AVIATION...
/ISSUED 541 PM CST FRI MAR 4 2011/
A COLD FRONT WILL MOVE EAST OF THE AREA THIS EVENING BRINGING A
WIND SHIFT TO THE NORTHWEST AND WIDESPREAD IFR TO MVFR CONDITIONS.
WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL IMPACT AREA
TERMINALS MUCH OF THE EVENING AND GRADUALLY TRANSITION TO THE
EAST. IFR VISIBILITIES AND CEILINGS WILL ACCOMPANY THE HEAVIER
SHOWERS AND THUNDERSTORMS. THE SHOWERS WILL END LATE TONIGHT BUT
IFR TO MVFR CEILINGS WILL LINGER OVERNIGHT. A GRADUAL RISE IN
CEILINGS THEN CLEARING WILL TAKE PLACE ON SATURDAY.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Mar 4, 7:18 PM CST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
718 PM CST FRI MAR 4 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060130-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
718 PM CST FRI MAR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED.

WEATHER HAZARDS EXPECTED...

  THE RISK FOR DAMAGING STRAIGHT LINE WINDS IS ELEVATED.
  THE RISK FOR LARGE HAIL IS ELEVATED.
  THE LIGHTNING RISK IS ELEVATED.
  THE TORNADO THREAT IS LIMITED.
  THE FLOODING RISK IS LIMITED.

DISCUSSION...

  THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH TONIGHT EAST
  OF U.S. 65...WITH THE GREATEST THREAT FOR SEVERE THUNDERSTORMS
  SOUTH AND EAST OF A BRANSON TO ROLLA LINE. LARGE HAIL WILL
  REMAIN THE PRIMARY THREAT...THOUGH A FEW STRONG WIND GUSTS WILL
  ALSO BE POSSIBLE. THE SEVERE WEATHER THREAT WILL TRANSITION
  SOUTHEAST THIS EVENING AHEAD OF THE COLD FRONT...WITH THE THREAT
  DECREASING SIGNIFICANTLY BY MIDNIGHT.

  LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...ESPECIALLY
  ACROSS THE EASTERN MISSOURI OZARKS. THIS MAY RESULT IN THE
  FLOODING OF A FEW LOW WATER CROSSINGS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  A STRONG STORM SYSTEM IS EXPECTED TO IMPACT THE REGION LATER
  TUESDAY OR WEDNESDAY OF NEXT WEEK. WHILE THE AMOUNT OF GULF
  MOISTURE RETURN AND OVERALL INSTABILITY REMAIN IN QUESTION...
  THE LARGE SCALE PATTERN DOES SUPPORT AT LEAST A LIMITED RISK OF
  STRONG TO SEVERE STORMS ACROSS PORTIONS OF THE CENTRAL UNITED
  STATES.

.SPOTTER INFORMATION STATEMENT...

  SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE
  NATIONAL WEATHER SERVICE IN SPRINGFIELD.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

BOXELL

In the hours before

Special weather statement, Mar 4, 6:35 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
635 PM CST FRI MAR 4 2011

MOZ095-103-050100-
STONE MO-CHRISTIAN MO-
635 PM CST FRI MAR 4 2011

...SIGNIFICANT WEATHER ALERT FOR CENTRAL CHRISTIAN AND NORTHERN STONE
COUNTIES UNTIL 700 PM CST...

AT 633 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELSEY...OR 14 MILES SOUTHEAST OF AURORA...
MOVING EAST AT 45 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE CHESTNUTRIDGE...CRANE...ELSEY...GALENA...
HIGHLANDVILLE...HURLEY...PONCE DE LEON AND SPOKANE.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE TABLE ROCK
LAKE.

PEOPLE IN CENTRAL CHRISTIAN AND NORTHERN STONE COUNTIES...INCLUDING
GALENA AND HIGHLANDVILLE...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CST FRIDAY
EVENING FOR SOUTHERN MISSOURI.

KARDELL
Special weather statement, Mar 4, 6:50 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
650 PM CST FRI MAR 4 2011

MOZ081-082-050115-
TEXAS MO-LACLEDE MO-
650 PM CST FRI MAR 4 2011

...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN TEXAS AND SOUTHEASTERN
LACLEDE COUNTIES UNTIL 715 PM CST...

AT 646 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF COMPETITION...OR 18 MILES
SOUTHEAST OF LEBANON...MOVING EAST AT 45 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE COMPETITION...EXTREME SOUTHWESTERN FORT
LEONARD WOOD...FALCON...HAZELTON...LYNCHBURG...PLATO AND ROBY.

PEOPLE IN NORTHWESTERN TEXAS AND SOUTHEASTERN LACLEDE COUNTIES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CST FRIDAY
EVENING FOR SOUTHERN MISSOURI.

KARDELL
Special weather statement, Mar 4, 7:14 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
714 PM CST FRI MAR 4 2011

MOZ095-096-050145-
CHRISTIAN MO-DOUGLAS MO-
714 PM CST FRI MAR 4 2011

...SIGNIFICANT WEATHER ALERT FOR EAST CENTRAL CHRISTIAN AND
NORTHWESTERN DOUGLAS COUNTIES UNTIL 745 PM CST...

AT 709 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF KELTNER...OR 15 MILES WEST
OF AVA...MOVING NORTHEAST AT 35 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE AVA...DOGWOOD...GOODHOPE AND KELTNER.

PEOPLE IN EASTERN CHRISTIAN AND NORTHWESTERN DOUGLAS COUNTIES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST
SATURDAY MORNING FOR SOUTHERN MISSOURI.

KARDELL
Special weather statement, Mar 4, 7:43 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
743 PM CST FRI MAR 4 2011

MOZ096-104-105-050215-
DOUGLAS MO-TANEY MO-OZARK MO-
743 PM CST FRI MAR 4 2011

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN TANEY...NORTHWESTERN
OZARK AND WESTERN DOUGLAS COUNTIES UNTIL 815 PM CST...

AT 741 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
AVA TO 5 MILES SOUTH OF KISSEE MILLS...MOVING EAST AT 30 MPH. PENNY
SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE AVA...BRADLEYVILLE...BROWNBRANCH...
GOODHOPE...KISSEE MILLS...LONG RUN...ROME...RUETER...SQUIRES AND
TANEYVILLE.

PEOPLE IN NORTHEASTERN TANEY...NORTHWESTERN OZARK AND WESTERN DOUGLAS
COUNTIES...INCLUDING TANEYVILLE AND AVA...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST
SATURDAY MORNING FOR SOUTHERN MISSOURI.

KARDELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 7:00 PM CSTSevere Thunderstorm WarningSGFLaclede, Phelps, Pulaski, Texas45 min
Mar 4, 8:42 PM CSTFlash Flood WarningSGFChristian, Douglas, Taney, Webster, Wright6 hr
Mar 5, 2:49 AM CSTAreal Flood WarningSGFChristian, Douglas, Taney, Webster, Wright12 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.